MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY POLY SZ 1 / 1+ 6MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY POLY SZ 1 / 1+ 6MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33651106
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.H3 other text : device remains implanted in the patient.
 
Event or Problem Description
The patient is seeking compensation to address the surgery she is going to need to have.Patient had this surgery because she had "dead bone" in her foot.Patient noticed issues with her ankle a couple months post the procedure.She had a wright medical ankle replacement implanted in (b)(6) 2016 and now the bushing is loose.Doctor did x-rays last week and noticed the difference between the post-op x-rays and the x-rays that were taken last week.Patient reports that the doctor states that he has "never seen this happen before".Patient uses a cane to walk and is in a lot of pain and the ankle is swollen and this procedure has affecting every aspect of her life.Patient maintains she adhered to all mobility instructions provided by the physician post- operatively.
 
Additional Manufacturer Narrative
The reported event (pain) was confirmed since evaluation of op reports provided indicate the patient had complaints of pain leading to the surgery.Review of the op reports reveals the patient presented with left talar exostosis, left lateral ankle ligament rupture, and left peroneal tenosynovitis.There was no indications in the op report that the implants had failed in anyway, further backed up by the fact the surgeon left the devices in-vivo and also felt the patient had good alignment and stability of ankle following the procedure.Based on the information obtained during this investigation, the root cause was attributed to a patient factors related issue.The event was caused by the development of exostosis around/near the implants, necessitating the need for a surgical intervention.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The current instructions for use provided with these devices lists the following as potential late postoperative complications , "periarticular calcification or ossification, with or without impediment to joint mobility".No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The patient is seeking compensation to address the surgery she is going to need to have.Patient had this surgery because she had "dead bone" in her foot.Patient noticed issues with her ankle a couple months post the procedure.She had a wright medical ankle replacement implanted in november 2016 and now the bushing is loose.Doctor did x-rays last week and noticed the difference between the post-op x-rays and the x-rays that were taken last week.Patient reports that the doctor states that he has "never seen this happen before".Patient uses a cane to walk and is in a lot of pain and the ankle is swollen and this procedure has affecting every aspect of her life.Patient maintains she adhered to all mobility instructions provided by the physician post operatively.

Brand Name
INFINITY POLY SZ 1 / 1+ 6MM TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17238900
Report Number3010667733-2023-00359
Device Sequence Number7177042
Product Code HSN
UDI-Device Identifier00840420122582
UDI-Public00840420122582
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/14/2023
Device Model Number33651106
Device Catalogue Number33651106
Device Lot Number1569407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight54 KG